Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have sensitive hearing, ears and nose blocked after balloon bursting near my ear. Could this lead to hearing loss?

User rating for this question
Excellent
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2538 Questions
Question
Hello doctor ;; i have a very sensitive hearing; and in my sons birthday a ballon blast right infront of my eyes and ears,, this felt very uncomfortable and very loud; and i really got shocked. This was 4 hours ago and my ears and nose are still blocked since the blast. I sometimes have blocked nose and ears because og allergies. Im so worry if blast like this could lead to hearing loss and damage my hearing. Do I have anything to worry about?
Posted Mon, 21 May 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 2 hours later
Hi,

Thank you for your query.

1. A balloon burst even in close proximity to the face and ears is unlikely to damage your ear drums.

2. What you are experiencing may be a temporary threshold shift in hearing or middle ear blockage due to your allergies.

3. The simplest way forward is to get a ear examination done and a PTA (Pure Tone Audiogram) and Tympanogram (Impedance Audiogram) done. At least tuning fork hearing tests should be done.

4. You may wait a day or so before you proceed to see if spontaneous recovery takes place. Kindly share the test results here. If they are normal, no treatment is necessary. If they are abnormal, I will be able to recommend further treatment.

5. There is no cause for worry.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have sensitive hearing, ears and nose blocked after balloon bursting near my ear. Could this lead to hearing loss? 40 hours later
very good answear; and I feel very good again.

for my ears and nose allergy; loratadine helps really good; and I also have used fluticasonpropionat nasal spray for 3 weeks, and Now I only use it when I really need it. Could you tell me if I can use this nasal spray safely or is it safe to use ? ,, I don't use it constantly anymore; I just did for three weeks, until I found out it really helped me. Or maybe you could tell me another nasal Spray that works and is better and safer to use.
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for writing back.

1. Steroid nasal sprays require 7 to 10 days for their effects to begin.

2. Since the steroid dose is in micro-grams, side effects are minimal and you may safely take them for many months without a problem.

3. Fluticasone propionate is safe for prolonged use.

4. You may take regular steam inhalation through the nose and mouth for 10 to 15 minutes at a time. This may help you to reduce the intake of Loratadine.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have sensitive hearing, ears and nose blocked after balloon bursting near my ear. Could this lead to hearing loss? 8 hours later
Thank you, i only have one question left. I take loratadinr only when i need it, is loratadine a safe medicine to use over long term use?
 
 
Answered by Dr. Sumit Bhatti 3 hours later
Hi,

Thank you for writing back.

1. There is no cure for allergy. Allergy can be reduced and controlled by avoiding allergens and medication.

2. Loratadine is safe for long term use. As with any medication, reduction in overall use by other measures such as avoiding antigen challenge, steam inhalation, steroid sprays and anti-leukotrienes is advisable.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor